This Article 
   
 Share 
   
 Bibliographic References 
   
 Add to: 
 
Digg
Furl
Spurl
Blink
Simpy
Google
Del.icio.us
Y!MyWeb
 
 Search 
   
Many-to-Many Disjoint Path Covers in Hypercube-Like Interconnection Networks with Faulty Elements
March 2006 (vol. 17 no. 3)
pp. 227-240

Abstract—A many-to-many k-disjoint path cover (k-DPC) of a graph G is a set of k disjoint paths joining k distinct source-sink pairs in which each vertex of G is covered by a path. We deal with the graph G_0 \oplus G_1 obtained from connecting two graphs G_0 and G_1 with n vertices each by n pairwise nonadjacent edges joining vertices in G_0 and vertices in G_1. Many interconnection networks such as hypercube-like interconnection networks can be represented in the form of G_0 \oplus G_1 connecting two lower dimensional networks G_0 and G_1. In the presence of faulty vertices and/or edges, we investigate many-to-many disjoint path coverability of G_0 \oplus G_1 and (G_0 \oplus G_1) \oplus (G_2 \oplus G_3), provided some conditions on the Hamiltonicity and disjoint path coverability of each graph G_i are satisfied, 0 \leq i \leq 3. We apply our main results to recursive circulant G(2^m,4) and a subclass of hypercube-like interconnection networks, called restricted HL-graphs. The subclass includes twisted cubes, crossed cubes, multiply twisted cubes, Möbius cubes, Mcubes, and generalized twisted cubes. We show that all these networks of degree m with f or less faulty elements have a many-to-many k{\hbox{-}}{\rm{DPC}} joining any k distinct source-sink pairs for any k \geq 1 and f \geq 0 such that f+2k\leq m-1.

[1] A. Abdullah, “On Graph Bipartization,” Proc. IEEE Int'l Symp. Circuits and Systems (ISCAS '92), pp. 1847-1850, 1992.
[2] J.A. Bondy and U.S. R. Murty, Graph Theory with Applications, fifth ed. Am. Elsevier Publishing Co., 1976.
[3] C.-H. Chang, C.-K. Lin, H.-M. Huang, and L.-H. Hsu, “The Super Laceability of the Hypercubes,” Information Processing Letters, vol. 92, no. 1, pp. 15-21, 2004.
[4] F.B. Chedid, “On the Generalized Twisted Cube,” Information Processing Letters, vol. 55, pp. 49-52, 1995.
[5] C.C. Chen and J. Chen, “Nearly Optimal One-to-Many Parallel Routing in Star Networks,” IEEE Trans. Parallel and Distributed Systems, vol. 8, no. 12, pp. 1196-1202, 1997.
[6] H.-A. Choi, K. Nakajima, and C.S. Rim, “Graph Bipartization and Via Minimization,” SIAM J. Discrete Math., vol. 2, no. 1, pp. 38-47, 1989.
[7] P. Cull and S. Larson, “The Möbius Cubes,” Proc. Sixth IEEE Distributed Memory Computing Conf., pp. 699-702, 1991.
[8] K. Efe, “A Variation on the Hypercube With Lower Diameter,” IEEE Trans. Computers, vol. 40, no. 11, pp. 1312-1316, 1991.
[9] K. Efe, “The Crossed Cube Architecture for Parallel Computation,” IEEE Trans. Parallel and Distributed Systems, vol. 3, no. 5, pp. 513-524, May 1992.
[10] A.-H. Esfahanian, L.M. Ni, and B.E. Sagan, “The Twisted $N{\hbox{-}}{\rm {Cube}}$ with Application to Multiprocessing,” IEEE Trans. Computers, vol. 40, no. 1, pp. 88-93, Jan. 1991.
[11] S. Gao, B. Novick, and K. Qiu, “From Hall's Matching Theorem to Optimal Routing on Hypercubes,” J. Combinatorial Theory, Series B, vol. 74, pp. 291-301, 1998.
[12] M.R. Garey and D.S. Johnson, Computers and Intractability: A Guide to the Theory of NP-Completeness. San Francisco, Calif.: W.H. Freeman and Co., 1979.
[13] Q.P. Gu and S. Peng, “Cluster Fault-Tolerant Routing in Star Graphs,” Networks, vol. 35, no. 1, pp. 83-90, 2000.
[14] P.A.J. Hilbers, M.R.J. Koopman, and J.L.A. van de Snepscheut, “The Twisted Cube,” PARLE: Parallel Architectures and Languages Europe, Vol. I: Parallel Architectures, J. Bakker, A. Nijman, and P. Treleaven, eds., pp. 152-159, 1987.
[15] S.-Y. Hsieh, G.-H. Chen, and C.-W. Ho, “Fault-Free Hamiltonian Cycles in Faulty Arrangement Graphs,” IEEE Trans. Parallel and Distributed Systems, vol. 10, no. 3, pp. 223-237, Mar. 1999.
[16] S.-Y. Hsieh, G.-H. Chen, and C.-W. Ho, “Longest Fault-Free Paths in Star Graphs with Edge Faults,” IEEE Trans. Computers, vol. 50, no. 9, pp. 960-971, Sept. 2001.
[17] H.-C. Hsu, T.-K. Li, J.J.M. Tan, and L.-H. Hsu, “Fault Hamiltonicity and Fault Hamiltonian Connectivity of the Arrangement Graphs,” IEEE Trans. Computers, vol. 53, no. 1, pp. 39-53, Jan. 2004.
[18] S. Madhavapeddy and I.H. Sudborough, “A Topological Property of Hypercubes: Node Disjoint Paths,” Proc. Second IEEE Symp. Parallel and Distributed Processing (SPDP), pp. 532-539, 1990.
[19] C.-D. Park and K.Y. Chwa, “Hamiltonian Properties on the Class of Hypercube-Like Networks,” Information Processing Letters, vol. 91, pp. 11-17, 2004.
[20] J.-H. Park, “One-to-One Disjoint Path Covers in Recursive Circulants,” J. KISS, vol. 30, no. 12, pp. 691-698, 2003, (in Korean).
[21] J.-H. Park, “One-to-Many Disjoint Path Covers in a Graph with Faulty Elements,” Proc. Int'l Computing and Combinatorics Conf. (COCOON), pp. 392-401, Aug. 2004.
[22] J.-H. Park and K.Y. Chwa, “Recursive Circulants and their Embeddings among Hypercubes,” Theoretical Computer Science, vol. 244, pp. 35-62, 2000.
[23] J.-H. Park and H.-C. Kim, “Longest Paths and Cycles in Faulty Star Graphs,” J. Parallel Distributed Computing, vol. 64, no. 11, pp. 1286-1296, 2004.
[24] J.-H. Park, H.-C. Kim, and H.-S. Lim, “Many-to-Many Disjoint Path Covers in a Graph with Faulty Elements,” Proc. Int'l Symp. Algorithms and Computation (ISAAC), pp. 742-753, Dec. 2004.
[25] J.-H. Park, H.-C. Kim, and H.-S. Lim, “Fault-Hamiltonicity of Hypercube-Like Interconnection Networks,” Proc. IEEE Int'l Parallel and Distributed Processing Symp. (IPDPS), Apr. 2005.
[26] A. Sengupta, “On Ring Embedding in Hypercubes with Faulty Nodes and Links,” Information Processing Letters, vol. 68, pp. 207-214, 1998.
[27] N.K. Singhvi and K. Ghose, “The Mcube: A Symmetrical Cube Based Network with Twisted Links,” Proc. Ninth IEEE Int'l Parallel Processing Symp. (IPPS), pp. 11-16, 1995.
[28] C.-H. Tsai, “Linear Array and Ring Embeddings in Conditional Faulty Hypercubes,” Theoretical Computer Science, vol. 314, pp. 431-443, 2004.
[29] C.-H. Tsai, J.J. M. Tan, Y.-C. Chuang, and L.-H. Hsu, “Hamiltonian Properties of Faulty Recursive Circulant Graphs,” J. Interconnection Networks, vol. 3, pp. 273-289, 2002.
[30] C.-H. Tsai, J.J.M. Tan, and L.-H. Hsu, “The Super-Connected Property of Recursive Circulant Graphs,” Information Processing Letters, vol. 91, no. 6, pp. 293-298, 2004.
[31] Y.-C. Tseng, S.-H. Chang, and J.-P. Sheu, “Fault-Tolerant Ring Embedding in a Star Graph with Both Link and Node Failures,” IEEE Trans. Parallel and Distributed Systems, vol. 8, no. 12, pp. 1185-1195, 1997.
[32] A.S. Vaidya, P.S.N. Rao, and S.R. Shankar, “A Class of Hypercube-Like Networks,” Proc. Fifth IEEE Symp. Parallel and Distributed Processing (SPDP), pp. 800-803, Dec. 1993.
[33] L. Volkmann and A. Yeo, “Hamiltonian Paths, Containing a Given Path or Collection of Arcs, in Close to Regular Multipartite Tournaments,” Discrete Math., vol. 281, nos. 1-3, pp. 267-276, 2004.
[34] M. Yannakakis, “Node- and Edge-Deletion NP-Complete Problems,” Proc. 10th ACM Symp. Theory of Computing (STOC), pp. 253-264, 1978.

Index Terms:
Fault tolerance, network topology, graph theory, fault-Hamiltonicity, embedding, strong Hamiltonicity, recursive circulants, restricted HL-graphs.
Citation:
Jung-Heum Park, Hee-Chul Kim, Hyeong-Seok Lim, "Many-to-Many Disjoint Path Covers in Hypercube-Like Interconnection Networks with Faulty Elements," IEEE Transactions on Parallel and Distributed Systems, vol. 17, no. 3, pp. 227-240, March 2006, doi:10.1109/TPDS.2006.37
Usage of this product signifies your acceptance of the Terms of Use.